MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MSPHERE 10 CERE, 2MMX2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MSPHERE 10 CERE, 2MMX2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CSP100200-30
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (s10462) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 2mm x 2.5cm micrusphere 10 cerecyte coil (csp10020030 / s10462) was the first coil used in the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 2mm x 2.5cm micrusphere 10 cerecyte coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 04/16/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that the 2mm x 2.5cm micrusphere 10 cerecyte coil (csp10020030 / s10462) was the first coil used in the procedure; it was reported that the physician did not like the shape of the coil deployment and decided to remove the coil.During the resheathing attempt, the coil introducer failed to be re-zipped.The physician used another 2mm x 2.5cm micrusphere 10 cerecyte coil and the procedure was successfully completed.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 2mm x 2.5cm micrusphere 10 cerecyte coil was received contained in a pouch.Visual inspection was performed.The coil introducer was zipped and in good condition.The returned device underwent a microscopic inspection.The embolic coil is inside the introducer in good condition.No damage was observed.A review of manufacturing documentation associated with this lot (s10462) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 2mm x 2.5cm micrusphere 10 cerecyte coil was the first coil chosen to be used in the procedure.The physician did not like the shape of the coil deployment and decided to remove the coil; during the resheathing attempt, the coil introducer failed to be re-zipped.The issue was not confirmed.The coil introducer of the returned device was observed zipped and in good condition.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and/or conforms when it gets delivered to the target site.With the limited information the reported customer complaint could not be confirmed.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MSPHERE 10 CERE, 2MMX2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9836623
Report Number3008114965-2020-00035
Device Sequence Number11484587
Product Code HCG
UDI-Device Identifier00878528001003
UDI-Public00878528001003
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K0022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberCSP100200-30
Device Catalogue NumberCSP10020030
Device Lot NumberS10462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1